Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 6
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Lei, Fengchun Wu, Jie and Zhang, Yu 2016. On intersecting subgroups of Brunnian link groups. Algebraic & Geometric Topology, Vol. 16, Issue. 2, p. 1043.

    Bardakov, Valery G Mikhailov, Roman Vershinin, Vladimir V and Wu, Jie 2012. Brunnian braids on surfaces. Algebraic & Geometric Topology, Vol. 12, Issue. 3, p. 1607.

    KAROUI, R. and VERSHININ, V. V. 2010. ON THE INVERSE MAPPING CLASS MONOIDS. Journal of Knot Theory and Its Ramifications, Vol. 19, Issue. 02, p. 163.

    Vershinin, V.V. 2009. On the inverse braid monoid. Topology and its Applications, Vol. 156, Issue. 6, p. 1153.

    Vershinin, V.V. 2006.

    Johnson, D. L. 1984. Groups — Korea 1983.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 92, Issue 3
  • November 1982, pp. 425-427

Towards a characterization of smooth braids

  • D. L. Johnson (a1)
  • DOI:
  • Published online: 24 October 2008

The braid group on n + 1 strings has the presentation

where xi corresponds to the single crossing of the i string over the i + 1 string, and rij is a commutator when i < j − 1, and a braid relator when i = j − 1. B1 is the trivial group and B2 is infinite cyclic; we shall assume n ≥ 2 throughout.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(1)W.-L. Chow On the algebraical braid group. Ann. of Math. (2) 49 (1948), 654658.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *